Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Aug 18, 2021, 2:25 PM CDT for Brazos County, Burleson County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 18, 2021, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Houston/Galveston, TX
- Hail
- 0.00 in
- Wind
- 30
Counties Brazos County, TX, Burleson County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WWUS84 KHGX 181925
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
225 PM CDT Wed Aug 18 2021
TXZ195-196-182015-
Brazos TX-Burleson TX-
225 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of central Burleson and
central Brazos Counties through 315 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snook, or 9 miles east of Caldwell, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northwestern College Station, Bryan, Caldwell, Snook, Wixon Valley,
Kyle Field and Lyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 9666 3073 9660 3070 9656 3074 9646
3083 9641 3076 9619 3036 9652 3045 9677
TIME...MOT...LOC 1924Z 205DEG 25KT 3054 9655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 18, 12:49 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 18, 12:49 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1249 PM CDT Wed Aug 18 2021 .AVIATION [18Z TAF Issuance]... Widespread showers and thunderstorms across Southeast TX will persist through 00Z this evening. VFR conditions will prevail, but quick moving showers and storms will drop conditions to MVFR or IFR visibilities and cloud ceilings along with variable and gusty winds. Therefore, most sites are carrying a TEMPO for TSRA and low MVFR visibilities until 22Z. Overnight, MVFR ceilings will sneak into our northern sites during the early morning hours as an upper level weakness moves out of our area. Ceilings bounce back to VFR a few hours after sunrise for those sites. Coastal showers push inland again tomorrow morning as far north as IAH until drier air settles in and squashes convection. KBL && .PREV DISCUSSION /Issued 328 AM CDT Wed Aug 18 2021/... SHORT TERM [Through Thursday Night]... A weakening upper level trough of low pressure extends from the western Great Lakes into SE TX. Satellite derived PW imagery shows PWATs between 2.20 and 2.30 inches. Models seem to have a good handle on moisture and both the GFS and NAM fcst soundings show PW values near the satellite values. Soundings also show low convective temperatures today (mid 80's) and no capping. Toss in some weak jet dynamics with the aforementioned parameters and it looks like there will be a good chance of showers and thunderstorms areawide. The relatively low convective temperatures and the best jet dynamics look to be this morning into the early afternoon so would expect an earlier start to convection today. There will be pockets of locally heavy rain, but when and where will be determined by meso-scale influences. Parts of SE TX have been outlooked by the Weather Prediction Center in a Marginal Risk for excessive rainfall today. Unlike the past couple of nights, not sure convection will end with the loss of heating and there could be some scattered showers over the far NW zones and additional shra/tsra moving inland along the coast. Cloud cover and slightly stronger winds will allow MinT values to remain warmer than normal tonight and locations near the coast/bays will probably stay in the lower 80's with mid/upper 70's elsewhere. Thursday will start out warmer and the upper level trough will have shifted east while upper level ridging begins to develop over the Deep South. Short term guidance remains aggressive with rain chances but there should be more subsidence associated with the ridge so will compromise between the aggressive CAMs and the drier global models. PW values will be between 2.20 and 2.30 inches so where it does rain, some of the totals could be locally heavy. 850 mb temps warm so will raise MaxT values back into the mid 90's. With the loss of heating and the building ridge, any residual showers should end during the evening. MinT values will again remain warm with lows in the mid 70's inland and lower 80's along the coast. 43 LONG TERM [Friday Through Wednesday]... Friday will have the highest chances of some diurnally driven showers and thunderstorms. Some isolated afternoon precipitation will be possible along the coast through the weekend, but building high pressure will keep the coverage limited. This high pressure will not only keep minimal rain chances over the weekend and into next week, but also help bring the heat to SE Texas. High temperatures will be in the mid to upper 90s Friday and Saturday, but climb into the upper 90s and into the triple digits Sunday through Wednesday. The ridge of high pressure will keep Tropical Storm Grace on its westward trek across the Bay of Campeche and into eastern Mexico over the weekend. Limited direct impacts are expected from Grace to SE Texas, though will bring increase rip current risk through Sunday. So if you are planning on taking a trip down to the beach to escape the heat, make sure to use safe beach practices. Additional marine impacts are expected from Grace, but more on that in the Marine section below. Fowler MARINE... Light to moderate onshore flow of 10 to 15 knots is expected through today with a slight increase to 15 to 20 knots overnight tonight through Saturday. Wave heights of 3 to 4 feet are expected through Thursday evening, but will increase to 6 to 9 feet Friday afternoon through Saturday morning. Small Craft Advisories will likely be needed during this timeframe. This increase in wave heights is due to Grace moving through the southern Gulf. Tropical Storm Grace continues its trek through the western Caribbean and is expected to strengthen into a Hurricane later today before making landfall in the Yucatan Peninsula early Thursday morning. It will continue westward through the Bay of Campeche on Friday and then make a second landfall in eastern Mexico. Some of the outer rainbands may make it to our offshore waters Friday afternoon, but the main impacts from Grace will be the increased seas, increased rip current risk through the weekend, and a possibility of some minor coastal flooding. Wave run-up combined with high tides around 3.5ft above MLLW could lead to some minor coastal flooding Friday and Saturday. Fowler && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 78 95 77 96 77 / 30 30 0 20 0 Houston (IAH) 80 95 79 96 79 / 40 40 10 30 10 Galveston (GLS) 83 91 84 91 84 / 50 40 30 30 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
In the hours before
Special weather statement, Aug 18, 1:44 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
144 PM CDT Wed Aug 18 2021
TXZ177-178-199-181930-
San Jacinto TX-Walker TX-Montgomery TX-
144 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of central Montgomery,
southwestern San Jacinto and southern Walker Counties through 230 PM
CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodloch, or near Conroe, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Conroe, Willis, The Woodlands, Panorama Village, Shenandoah, Cut And
Shoot and Woodloch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 9539 3017 9549 3021 9557 3052 9553
3043 9521
TIME...MOT...LOC 1843Z 199DEG 20KT 3025 9547
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CBSpecial weather statement, Aug 18, 1:54 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
154 PM CDT Wed Aug 18 2021
TXZ177-198-199-181945-
Walker TX-Grimes TX-Montgomery TX-
154 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northeastern Grimes,
northwestern Montgomery, southeastern Madison and southwestern Walker
Counties through 245 PM CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Anderson, or 19 miles northeast of Navasota,
moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Richards, Crabbs Prairie and Roans Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 9547 3044 9576 3048 9589 3057 9600
3087 9582 3088 9580
TIME...MOT...LOC 1854Z 212DEG 25KT 3056 9583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CBSpecial weather statement, Aug 18, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
225 PM CDT Wed Aug 18 2021
TXZ195-196-182015-
Brazos TX-Burleson TX-
225 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of central Burleson and
central Brazos Counties through 315 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snook, or 9 miles east of Caldwell, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northwestern College Station, Bryan, Caldwell, Snook, Wixon Valley,
Kyle Field and Lyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 9666 3073 9660 3070 9656 3074 9646
3083 9641 3076 9619 3036 9652 3045 9677
TIME...MOT...LOC 1924Z 205DEG 25KT 3054 9655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CBThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:33 PM CDT | Areal Flood Advisory | HGX | Harris | 57 min |
| Aug 18, 1:44 PM CDT | Special Weather Statement | HGX | Montgomery | 46 min |
| Aug 18, 1:54 PM CDT | Special Weather Statement | HGX | Walker | 51 min |
| Aug 18, 2:31 PM CDT | Special Weather Statement | HGX | Madison, Walker | 44 min |
| Aug 18, 2:54 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Trinity, Walker | 51 min |
| Aug 18, 3:32 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 12 min |
| Aug 18, 3:46 PM CDT | Special Weather Statement | HGX | Houston | 29 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.